MAUDE Adverse Event Report: A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL

A&E MEDICAL CORPORATION A&E MEDICAL / ROTATING SURGICAL PUNCHES; PUNCH, SURGICAL
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon removed the cap and pressed the punch prior to putting the instrument into the surgical site.The small piece of material came out before the punch was used with the patient.
 
Additional Manufacturer Narrative
Zimmer biomet complaint # (b)(4).G2: foreign source: united kingdom.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned product.The punch itself was not returned.What was returned was a single piece of debris that was reported to have come out of the punch.The debris was returned without the original packaging and placed inside of the vial.The debris is being sent out for analysis to determine the composition.The analysis showed that following results.The ftir spectrum of the side 1 of the small piece of the unknown material matched the ftir spectra of tygon tubing.The ftir spectrum of the side 2 of the small piece of the unknown material matched the ftir spectra of tygon tubing.From the overlay spectra, the ftir spectrum of the side 1 of the small piece of the unknown material is identical to the ftir spectrum of the side 2 of the small piece of the unknown material.Since the product was opened it cannot be determined where the piece of tygon tubing came from.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The reported event is confirmed, based on the returned piece of debris.

Brand Name
A&E MEDICAL / ROTATING SURGICAL PUNCHES
Common Device Name
PUNCH, SURGICAL
Manufacturer (Section D)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer (Section G)
A&E MEDICAL CORPORATION
5206 asbury road
farmingdale NJ 07727
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18131633
Report Number0002242056-2023-00028
Device Sequence Number7752750
Product Code LRY
UDI-Device Identifier10841291105169
UDI-Public(01)10841291105169(10)05726(17)270601
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number080-401
Device Lot Number05726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown